Arizona, 2013Flash Flood in Arizona, July 25, 2013
July 25, 2013 · NWS FGZ · 1 event in 1 county or zone
Strong thunderstorms produced heavy rain and flash flooding in Granite Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms produced heavy rain and flash flooding in Granite Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 25, 3:18 PM MST, 27 minutes earlier.
Area forecast discussion, Jul 25, 3:18 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 PM MST THU JUL 25 2013
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA
PRODUCING DAILY SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND LOCALIZED
FLOODING WILL CONTINUE TO BE THE MAIN THREAT OVER THE NEXT COUPLE OF
DAYS.
&&
..DISCUSSION...AN ACTIVE DAY HAS TRANSPIRED ACROSS NORTHERN AZ WITH
AMPLE MOISTURE IN PLACE AND PLENTY OF INSTABILITY TO FUEL
THUNDERSTORMS. STORMS TODAY HAVE BEEN PRODUCING VERY HEAVY RAINFALL
WITH AMOUNTS OF 1-2 INCHES IN SHORT PERIODS OF TIME. STORMS ARE
QUICK TO PULSE UP AND DOWN...BUT A FEW HAVE MANAGED TO REACH STRONG
TO SEVERE LEVELS. ONE INCH HAIL WAS REPORTED IN FLAGSTAFF EARLIER
TODAY ALONG WITH FLOODING ON THE EAST SIDE OF TOWN. THE WESTERN
MOGOLLON RIM HAS BEEN WELL WORKED OVER FROM EARLIER ACTIVITY...BUT
ELSEWHERE STORMS ARE BECOMING MORE ACTIVE THIS AFTERNOON. THE MOST
FAVORED AREAS FOR STORM ACTIVITY THIS AFTERNOON/EVENING WILL BE
YAVAPAI/NORTHERN GILA COUNTIES AS WELL AS THE LITTLE CO RIVER
VALLEY/NORTHEAST PLATEAUS AS STORMS MOVE INTO THE LOWER TERRAIN. THE
UPPER LEVEL TROUGH THAT'S BEEN MAKING ITS WAY THROUGH SOUTHERN AZ IS
APPROACHING YAVAPAI COUNTY THIS AFTERNOON AND LIKELY AIDING IN THE
CONVECTIVE DEVELOPMENT THERE. STEERING FLOW IS GENERALLY MOVING
STORMS TO THE SOUTH/SOUTHWEST. HEAVY RAIN AND FLOODING ARE THE
BIGGEST CONCERNS...BUT ISOLATED STRONG STORMS PRODUCING LARGE HAIL
AND STRONG WIND ARE POSSIBLE.
THE HIGH PRESSURE CENTER TO OUR NORTHWEST SLIDES OVER AZ FRIDAY WITH
LITTLE CHANGE IN THE MOISTURE OR STABILITY PROFILES LEADING TO
ANOTHER ROUND OF SCATTERED STORM ACTIVITY.
BY SATURDAY...HIGH PRESSURE CONSOLIDATES AND CENTERS OVER THE AZ/NM
BORDER REGION ALLOWING A MOIST SOUTHERLY FLOW TO DEVELOP ACROSS
AZ...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND. A PACIFIC TROUGH MOVES INTO THE REGION EARLY NEXT WEEK
BRINGING A SLIGHTLY DRIER WEST TO SOUTHWEST FLOW INTO NORTHWEST AZ.
WE EXPECT A SLIGHT DOWNTURN IN ACTIVITY ACROSS THE NORTHWEST WITH AN
ACTIVE MONSOON PATTERN CONTINUING OVER EASTERN AZ.
&&
.AVIATION...FOR THE 00Z PACKAGE...THUNDERSTORM COVERAGE WILL
GRADUALLY DECREASE FROM 00Z-04Z. A FEW STORMS MAY PERSIST AFTER
DARK. CONFIDENCE IN TSRA IS NOT HIGH ENOUGH AT ANY PARTICULAR
LOCATION THROUGH TONIGHT TO INCLUDE IN TAFS. ANOTHER ROUND OF STORMS
PRODUCING HEAVY RAIN AND LOW VISIBILITY IS EXPECTED FRIDAY
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
AT
.FIRE WEATHER...A VERY MOIST LOW LEVEL AIRMASS WILL REMAIN OVER
NORTHERN ARIZONA THROUGH AT LEAST SATURDAY. AFTERNOON SHOWERS AND
THUNDERSTORMS ARE EXPECTED EACH DAY. STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND GUSTY WINDS. THOUGH RAIN WILL DECREASE IN
COVERAGE OVERNIGHT...SOME STORMS MAY STILL PERSIST ALONG OUTFLOW
BOUNDARIES PRODUCED BY DAYTIME ACTIVITY.
SUNDAY THROUGH TUESDAY...A SLIGHT DRYING TREND IS EXPECTED AS
SOUTHWEST FLOW ALOFT DEVELOPS. THUNDERSTORM COVERAGE MAY BE SOMEWHAT
LOWER THAN IT HAS BEEN THIS WEEK...THOUGH AFTERNOON STORMS ARE
EXPECTED EACH DAY.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MCS
AVIATION.......AT
FIRE WEATHER...AT
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 25, 3:23 PM MST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 PM MST THU JUL 25 2013
AZZ004>018-037>040-260700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
323 PM MST THU JUL 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE
REGION TODAY. STORMS MAY PRODUCE HEAVY RAINFALL WITH A
POSSIBILITY OF LOCALIZED FLASH FLOODING. A FEW STRONG STORMS
PRODUCING LARGE HAIL AND STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
ALSO POSSIBLE. THE MOST LIKELY LOCATIONS FOR STORM DEVELOPMENT
LATE THIS AFTERNOON AND EVENING WILL BE SOUTH OF THE MOGOLLON RIM
IN YAVAPAI AND NORTHERN GILA COUNTIES...AS WELL AS THE NORTHEAST
PLATEAUS AND MESAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. THE THREAT FOR FLOODING WILL CONTINUE...DUE
TO FREQUENT AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 11:26 AM MST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1126 AM MST THU JUL 25 2013
AZZ015-251900-
COCONINO AZ-
1126 AM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL NOON MST
AT 1121 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR AND JUST WEST OF FLAGSTAFF MALL. THIS
STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS WERE LOCATED
FROM FORT VALLEY SOUTH TO INTERSTATE 40 NEAR MILE POST 191.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST SIDE OF FLAGSTAFF...
FORT VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3514 11178 3534 11179 3530 11156 3515 11156
TIME...MOT...LOC 1824Z 090DEG 0KT 3523 11161
JJ
Local storm report, Jul 25, 11:34 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1134 AM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM HAIL E FLAGSTAFF 35.19N 111.62W
07/25/2013 M1.00 INCH COCONINO AZ TRAINED SPOTTER
ACCOMPANIED BY 1.25 INCHES OF RAIN SO FAR...
&&
EVENT NUMBER FGZ1300048
COSpecial weather statement, Jul 25, 12:38 PM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1238 PM MST THU JUL 25 2013
AZZ015-038-252000-
COCONINO AZ-
1238 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL 100 PM MST
AT 1228 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
PARKS TO 5 MILES EAST OF MOUNTAINAIRE...AND MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KACHINA VILLAGE...
MOUNTAINAIRE...
WHITE HORSE LAKE...
CAMP RAYMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3525 11210 3511 11147 3491 11150 3505 11209
TIME...MOT...LOC 1936Z 357DEG 7KT 3514 11199 3505 11157
JJ
Special weather statement, Jul 25, 1:17 PM MST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
117 PM MST THU JUL 25 2013
AZZ008-037-252045-
YAVAPAI AZ-
117 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 145 PM MST
AT 114 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF SELIGMAN...MOVING EAST AT
15 MPH. THIS STORM IS NEAR INTERSTATE 40 JUST EAST OF THE
MOHAVE/YAVAPAI COUNTY LINE.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MILEPOST 100 TO 110 ON I-40...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3530 11291 3507 11294 3513 11330 3531 11328
TIME...MOT...LOC 2017Z 276DEG 12KT 3521 11318
AT
Special weather statement, Jul 25, 2:08 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST THU JUL 25 2013
AZZ011-252145-
APACHE AZ-
208 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA
UNTIL 245 PM MST/345 PM MDT/
AT 200 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINDOW ROCK...MOVING SOUTHWEST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3530 10913 3543 10938 3569 10913 3564 10903
3545 10904
TIME...MOT...LOC 2106Z 033DEG 9KT 3557 10910
JJSpecial weather statement, Jul 25, 3:32 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
332 PM MST THU JUL 25 2013
AZZ008-037-252315-
YAVAPAI AZ-
332 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 322 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES EAST OF CHINO VALLEY...MOVING WEST AT 15
MPH. ANOTHER STRONG STORM WAS LOCATED OVER THE NORTH SIDE OF
PRESCOTT. THIS STORM WAS MOVING NORTHWEST NEAR 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHINO VALLEY AND PRESCOTT AIRPORT...
WILLIAMSON...
WILLIAMSON VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST
UPDATES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3452 11266 3477 11276 3484 11234 3463 11232
TIME...MOT...LOC 2229Z 074DEG 13KT 3472 11241
JJ
Flash Flood, Yavapai
- When
- July 25, 3:45 PM MST to 5:00 PM MST
- Where
- Yavapai County, 1.84 mi ENE of Forbing Park to 1.8 mi WSW of (Prc)prescott Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.580, -112.450
Heavy rain from thunderstorms caused 2.5 feet of water from Granite Creek to flow over Highway 89 near Granite Gardens Drive. A water rescue was performed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 25, 20131 death · 1 event
- Flash Flooding and Hail in New Mexico, July 25 to 26, 20133 injured · $610,000 · 0.75 in hail · 8 events
- Flash Flooding and Hail in Oklahoma, July 25 to 26, 2013$331,000 · 1.75 in hail · 12 events
- Hail and Heavy Rain in Iowa, July 25, 2013$177,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Wisconsin, July 25, 2013$199,000 · 2.5 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 25, 2013$70,000 · 1.25 in hail · 5 events
- Flash Flooding and Hail in Arizona, July 25, 2013$30,000 · 1 in hail · 3 events
- Flash Flood and Hail in Nevada, July 25 to 28, 2013$25,000 · 0.88 in hail · 2 events
- Flash Flood and Damaging Winds in Michigan, July 25 to 26, 2013$13,000 · 55 kt wind · 7 events
- Flash Flooding in Connecticut, July 25, 20137 events
- Hail and Damaging Winds in South Carolina, July 25, 20131.75 in hail · 7 events
- Hail and Damaging Wind in Montana, July 25 to 26, 20131.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474065.